MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G51580
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k161801.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a peripheral intervention procedure involving a patient of unknown age and gender, an unknown manufacturer's "glidewire" punctured a previously kinked crosscath support catheter.The catheter was reportedly advanced through a cook 7 french balkin sheath over the unknown wire in an attempt to cross a chronic total occlusion (cto) in the common femoral artery.There was an angle "before" the cto that caused the catheter to kink.The physician pulled the catheter out of the body and straightened the catheter.The physician re-inserted the catheter over the wire through the same sheath.When the physician pulled the wire back and advanced it again, the wire punctured through the side of the catheter at the location of the original kink.The physician removed the device when it was observed that the wire was not in the catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one crosscath support catheter was returned to cook for investigation.Biomatter was present throughout the device.A hole was noted 27.2cm from the distal tip of the device.A stressed area was found 28.5cm from the distal tip of the device and was 3mm in length.Kinks were also noted on the device and were located at 0.8cm, 1.4cm, 1.8cm, 2.3cm, and 27.2cm from the distal tip.The hydrophilic coating was found to be present on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It also should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which provides all the proper instructions, precautions, warnings, indications, and contraindications.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8716190
Report Number1820334-2019-01486
Device Sequence Number1787776
Product Code KRA
UDI-Device Identifier00827002515802
UDI-Public(01)00827002515802(17)220219(10)9536010
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model NumberG51580
Device Catalogue NumberCXC4.8-3.7-35-90-P-NS-0
Device Lot Number9536010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1